Case of delirium in Tolosa-Hunt syndrome during corticostero
Corticosteroid therapy is useful for the resolution of pain and paresis in Tolosa-Hunt syndrome; however, there is no definitive protocol for appropriate dosing, route of administration, or duration of therapy.

Steroid psychosis is an adverse reaction to corticosteroid therapy; in severe cases, it can develop into psychiatric disorders such as delirium, depression, and mania. In this case study, published in JA Clinical Reports, the authors present a case of a patient with Tolosa-Hunt syndrome who developed delirium while receiving corticosteroid therapy.

The patient was a 70-year-old man being treated for a main complaint of pain in the right eye accompanied by oculomotor paralysis. We suspected Tolosa-Hunt syndrome based on diagnostic imaging and other findings. Steroid pulse therapy was initiated with intravenous methylprednisolone at 1000 mg/day for 3 days, followed by oral prednisolone at 60 mg/day.

The pain in the right eye disappeared the day after starting this regimen, and palpebral ptosis also improved. However, 5 days after starting treatment, the patient developed progressively worsening delirium, which was considered an adverse reaction to the steroid pulse therapy. Then, prednisolone treatment was temporarily suspended, and the delirium subsequently disappeared.

Learning Points:-
• The manifestation of steroid psychosis following corticosteroid therapy is dose-dependent.

• Therefore, corticosteroid therapy for elderly patients requires caution and dose modulation because of likely adverse drug reactions.

Read more here: https://pxmd.co/CZYqP
1 share
Like
Comment
Share